MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Codes Break (1069); Device Handling Problem (3265)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.(b)(4).Device evaluated by mfr: the device is not returning for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that the customer experienced issues with two different model zct intraocular lenses one after the other with the same patient.The first zct150 was noted to be cracked when inserted into the eye.Hence, it was removed.But incision was enlarged and vitrectomy was also performed.This was replaced with a second zct150 which also was cracked, therefore also removed.The customer then loaded a model pcb00 iol.But this lens got stuck in cartridge during handling prior to insertion and was never implanted.The doctor thought it could be due to tech error.A second model pcb00 iol was inserted into the patient¿s eye but the patient's capsular bag was compromised, and the lens fell to back of the eye.The doctor left this second pcb00 implanted.The following day, the patient went to a retina surgeon.Contact person doesn''t know now of patient outcome.She stated that as the surgeon was a locum¿s physician, (temporary physician), therefore they don''t have his contact information.The contact person also does not have a phone number for the patient.Contact person noted that doctor thinks there was no product quality issue and that events were all due to tech error.The first three lenses were inadvertently discarded so nothing is coming back for evaluation.No other information was provided.This report captures the event for the first lens, the first model zct150 which was removed and replaced.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8558581
Report Number3011852734-2019-00097
Device Sequence Number14018172
Product Code HQL
UDI-Device Identifier05050474552128
UDI-Public(01)05050474552128(17)210903
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005